Ohio, 2004

Winter Storm in Ohio, March 16, 2004

March 16, 2004 · NWS ILN · 22 events in 21 counties and zones

22 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 16, 3:27 AM EST, 3 minutes earlier.

Area forecast discussion, Mar 16, 3:27 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
327 AM EST TUE MAR 16 2004

.DISCUSSION...
UNDER THE INFLUENCE OF NW FLO ALOFT A COUPLE OF SHORT WAVES TO
AFFECT THE OHIO VALLEY TODAY AND WED. INTIAL AND STGR S/W OVR
MID MS VLY TO PIVOT THRU OH VLY TDA TAKING ON A NEG TILT. GFS
SOLN HAS BEEN MOST CONSISTENT AND IS MORE AMPLIFIED AND A LTL
QUICKER THAN ETA SOLN. ASSOCIATED SFC WAVE TO TRACK ACRS KY
TO PSN OVR SE OH BY 18Z. MOST FAVORABLE AREA FOR SNOW WILL BE
FROM E CNTRL IN THRU THE DAYTON AREA TO N OF CMH WHERE FAVORABLE
7H DEFORMATION WL EXIST AND GOOD FRONTOGENESIS IS INDICATED THIS
MRNG. XPCT TO OBSERVE ARND 5 INCHES IN THIS FAVORED AREA...SO
WL CONT 3 TO 6 INCH RANGE. PRECIP TO THE SOUTH AND E OF I-71
WL BE MIXED RAIN AND SNOW. THIS ALONG WITH DRY SLOT WHICH WORKS
IN THIS AFTN WL LIMIT SNOW AMOUNTS. HAVE GENERALLY FOLLOWED
GFS PARTIAL THICKNESS TO DETERMINE PRECIP TYPE. WL CONT WINTER
STORM WARNINGS WHERE POSTED. WL ALSO CONT WINTER WEATHER ADVISORIES
WHERE POSTED BUT WL CUT BACK SNOW AMOUNTS TO 1 TO 2 INCHES DUE TO
MIX AND DRY SLOT. HAVE CUT TEMPS BLO MAV GUID TDA DUE TO CLDS
AND PRECIP AND NE LO LVL FLO.

BRIEF RDGG TO BLD IN TNGT BUT LO LVL MSTR WL LINGER. DUE TO CLDS
HAVE CONT NIGHT TIME TREND OF GOING A LTL WARMER THAN MAV GUID TEMPS.

NXT CLIPPER TYPE SYS TO AFFECT THE AREA WED. BEST LIFT AND MSTR TO
AFFECT THE SW PORTION OF CWA ON WED. HAVE INCREASED POPS TO LKLY CAT
ACRS THE CVG AND PMH AREAS WHERE 1 TO 2 INCH SNOWFALLS LOOK PSBL.
WL LINGER A CHC OF SNOW INTO WED EVE WITH NO ADDITIONAL ACCUM
EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING FOR TODAY FOR INZ050-058-059-066
     WINTER WEATHER ADVISORY FOR TODAY FOR INZ073>075-080
OH...WINTER STORM WARNING FOR TODAY FOR
     OHZ026-034-035-042>046-053>056-060>062-070
     WINTER WEATHER ADVISORY FOR TODAY FOR
     OHZ063>065-071>074-077-078-080
KY...WINTER WEATHER ADVISORY FOR TODAY FOR KYZ091>093

AR
Hazardous weather outlook, Mar 15, 5:02 AM EST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
502 AM EST MON MAR 15 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151201-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
502 AM EST MON MAR 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

ACCUMULATING SNOW IS EXPECTED TO BEGIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE ALONG AND NORTH OF
I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, Montgomery

When
March 16, 3:30 AM EST to 1:30 PM EST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Greene

When
March 16, 4:00 AM EST to 1:30 PM EST
Where
Greene forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Clark

When
March 16, 5:30 AM EST to 1:30 PM EST
Where
Clark forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Preble

When
March 16, 6:00 AM EST to 1:30 PM EST
Where
Preble forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Madison

When
March 16, 6:30 AM EST to 2:00 PM EST
Where
Madison forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Champaign

When
March 16, 6:45 AM EST to 1:30 PM EST
Where
Champaign forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Union

When
March 16, 7:00 AM EST to 2:00 PM EST
Where
Union forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Delaware

When
March 16, 7:15 AM EST to 2:00 PM EST
Where
Delaware forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Miami

When
March 16, 7:30 AM EST to 1:30 PM EST
Where
Miami forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Franklin

When
March 16, 7:30 AM EST to 2:00 PM EST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Butler

When
March 16, 7:30 AM EST to 1:30 PM EST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Clinton

When
March 16, 8:30 AM EST to 8:40 AM EST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Clinton

When
March 16, 8:46 AM EST to 1:30 PM EST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Warren

When
March 16, 9:00 AM EST to 1:30 PM EST
Where
Warren forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Logan

When
March 16, 9:00 AM EST to 1:30 PM EST
Where
Logan forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Shelby

When
March 16, 10:30 AM EST to 1:30 PM EST
Where
Shelby forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Hardin

When
March 16, 10:35 AM EST to 1:30 PM EST
Where
Hardin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Darke

When
March 16, 10:40 AM EST to 1:30 PM EST
Where
Darke forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Auglaize

When
March 16, 11:00 AM EST to 1:30 PM EST
Where
Auglaize forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Fayette

When
March 16, 11:15 AM EST to 2:00 PM EST
Where
Fayette forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Pickaway

When
March 16, 12:00 PM EST to 2:00 PM EST
Where
Pickaway forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

Winter Storm, Licking

When
March 16, 1:15 PM EST to 2:00 PM EST
Where
Licking forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A strong late season winter storm moved through the Ohio Valley, producing a wide swath of three or more inches across much of west central and central Ohio. The heaviest snow fell along the Interstate 70 corridor between Dayton and Springfield, where many locations received four to seven inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394922, 5395025, 5394902, 5394903, 5395027, 5394794, 5395026, 5395029, 5394793, 5395032, 5395033, 5393386, 5393387, 5393385, 5394792, 5394791, 5394789, 5394790, 5394788, 5395028, 5395031, 5395030.